CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Back to Search Results |
| Model Number |
180237 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Vomiting (2144); Peritonitis (2252); Loss of consciousness (2418)
| Date of Event |
05/12/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty pdx cycler and the serious adverse events of peritonitis, characterized by unresponsiveness and vomiting, which warranted hospitalization, antibiotic therapy, pd catheter removal and the temporary transition to hd therapy.The etiology of the peritonitis is unknown; therefore, causality cannot be established.Pseudomonas is part of the normal human biota and is also found in soil and moist areas (e.G., showers, bathrooms, sinks).Additionally, pseudomonas is associated with severe peritoneal infections, usually resulting in the removal of the pd catheter.Based on the totality of the information available, the liberty pdx cycler cannot be excluded from having a possible contributory role in the patient¿s peritonitis.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) deficiency or malfunction contributed to the events.However, the patient was actively undergoing ccpd therapy when the events occurred.If the cycler is returned, a manufacturer evaluation may dissociate the liberty pdx cycler from having contributed to the serious adverse events.However, without treatment data, hospital records, and/or causality of the peritonitis, this clinical investigation cannot disassociate the device/product from the serious adverse events.Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
Fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] for renal replacement therapy (rrt) was taken to the hospital via emergency medical services (ems) on (b)(6) 2021.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient was evaluated the patient on (b)(6) 2021 during their monthly appointment where they were doing well.Additionally on (b)(6) 2021, the patient¿s spouse reported they were feeling great and working in the garden most of the day.However, on the morning of (b)(6) 2021 the patient was discovered semi-unconscious and covered in vomit.The spouse cleaned the patient, called emergency medical services (ems) and collected a sample of peritoneal effluent fluid (murky).Ems transported the patient to the hospital, and the patient was admitted to the intensive care unit.A peritoneal effluent fluid culture and cell count (wbcs elevated, result unavailable) was obtained, and the patient was diagnosed with peritonitis.The patient was treated with intraperitoneal (ip) antibiotics (drugs, dosages, frequency, duration unavailable), and their mentation began to improve.On (b)(6) 2021, the peritoneal effluent fluid culture results were positive for pseudomonas (species unavailable), and the decision was made to remove the patient¿s pd catheter (not a fresenius product).On (b)(6) 2021 the patient¿s pd catheter was surgically removed, while a hemodialysis (hd) catheter (not a fresenius product) was simultaneously placed.The patient transitioned to hd for renal replacement therapy later the same day without issue.The patient remains hospitalized and no further information is currently available.
Event or Problem Description
Fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] for renal replacement therapy (rrt) was taken to the hospital via emergency medical services (ems) on (b)(6) 2021.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient was evaluated the patient on (b)(6) 2021 during their monthly appointment where they were doing well.Additionally on (b)(6) 2021, the patient¿s spouse reported they were feeling great and working in the garden most of the day.However, on the morning of (b)(6) 2021 the patient was discovered semi-unconscious and covered in vomit.The spouse cleaned the patient, called emergency medical services (ems) and collected a sample of peritoneal effluent fluid (murky).Ems transported the patient to the hospital, and the patient was admitted to the intensive care unit.A peritoneal effluent fluid culture and cell count (wbcs elevated, result unavailable) was obtained, and the patient was diagnosed with peritonitis.The patient was treated with intraperitoneal (ip) antibiotics (drugs, dosages, frequency, duration unavailable), and their mentation began to improve.On (b)(6) 2021, the peritoneal effluent fluid culture results were positive for pseudomonas (species unavailable), and the decision was made to remove the patient¿s pd catheter (not a fresenius product).On
(b)(6) 2021 the patient¿s pd catheter was surgically removed, while a hemodialysis (hd)
catheter (not a fresenius product) was simultaneously placed.The patient transitioned to hd for renal replacement therapy later the same day without issue.The patient remains hospitalized and no further information is currently available.
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
Event or Problem Description
Fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] for renal replacement therapy (rrt) was taken to the hospital via emergency medical services (ems) on (b)(6) 2021.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient was evaluated the patient on (b)(6) 2021 during their monthly appointment where they were doing well.Additionally on (b)(6) 2021, the patient¿s spouse reported they were feeling great and working in the garden most of the day.However, on the morning of (b)(6) 2021 the patient was discovered semi-unconscious and covered in vomit.The spouse cleaned the patient, called emergency medical services (ems) and collected a sample of peritoneal effluent fluid (murky).Ems transported the patient to the hospital, and the patient was admitted to the intensive care unit.A peritoneal effluent fluid culture and cell count (wbcs elevated, result unavailable) was obtained, and the patient was diagnosed with peritonitis.The patient was treated with intraperitoneal (ip) antibiotics (drugs, dosages, frequency, duration unavailable), and their mentation began to improve.On (b)(6) 2021, the peritoneal effluent fluid culture results were positive for pseudomonas (species unavailable), and the decision was made to remove the patient¿s pd catheter (not a fresenius product).On (b)(6) 2021, the patient¿s pd catheter was surgically removed, while a hemodialysis (hd) catheter (not a fresenius product) was simultaneously placed.The patient transitioned to hd for renal replacement therapy later the same day without issue.The patient remains hospitalized and no further information is currently available.
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer.No physical damage was noted during an external visual inspection.A post- accelerated stress test (ast) simulated treatment was initiated and completed without failures.The cycler underwent and passed a system air leak test, valve actuation test, and a patient sensor calibration check.An internal visual inspection of the returned cycler was performed and no visual discrepancies were observed.Upon completion of the evaluation, no malfunctions were found that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.The cycler was refurbished following the evaluation.